Jump to content
butters15

butters15: Coming off Sertraline and possible PGAD

Recommended Posts

butters15

Hey guys


First of all I’m astounded by the amount of compassion members give to each other on this site. You’re all very beautiful people and I thank you for doing what you do.


My drug history can be found in my signature but basically I've been on Zoloft/Sertraline 150 mg for OCD for almost 2 years now and I've experienced very mild side effects, namely increased sweating, yawning and eyes watering. My condition had improved tremendously - before then I was constantly plagued by my worries and could not function, so I decided to begin tapering off. In November 2017 I reduced my dose to 125 mg (on GP's advice). 


On December 14 2017 I masturbated for the first time in years, then felt extremely guilty afterwards as I have read online that people have developed PGAD due to sertraline. Ever since I stumbled upon stories about PGAD in the 8th grade, I've been afraid of this disorder. I hoped that the feelings of arousal would go away in a few minutes, as they always did in the past after I 'entertained', so I tried to calm myself down and distract myself by playing video games. To my dread the feelings were still there. There's a constant urge to urinate, throbbing, pulsing sensations in my genitals, clitoris whatever it is. I just graduated from high school and I'm still a virgin so I have no idea what an actual orgasm is like, but after that incident I just randomly experience the 'climaxes' I get during masturbation. I believed it was nerve related because if I tried to do an activity that was more intellectually stimulating, the arousal feelings would become stronger. It was very difficult to concentrate. However I noticed that the arousal feelings were weaker at around dinnertime, before I take my daily dose but came back after I took the sertraline.


These symptoms arose just as I was on holiday overseas to a third world country where psychiatry isn’t really practised safely if at all, so I couldn’t see a doctor. Distressed and desperate to do something about it, I skipped my meds for a day (NEVER DO THIS) and the feelings disappeared, which confirmed my theory that sertraline was causing the PGAD-like sensations. 


On 27 December 2017 I stupidly reduced the dose to 100 mg without a doctor’s consultation, not knowing it was likely a symptom of withdrawal. This in itself did not make the sensations go away, but I was able to change my ‘mindset’. 


January 2018: 


Seeing as the feelings were less noticeable when I was under pressure to socialise, I began to force myself to ‘think quick’ and pretend that I was under that same pressure. With this mindset, the PGAD feelings were completely gone and I was ecstatic. However on the plane ride back home, this mindset caused me to have migraines, so I no longer adopted that mindset, yet the PGAD did not come back! Another win! 


However this was proved wrong as after a few days it returned and with it, the hopelessness and depression. My GP suggested that I go back up to 150 mg and I was so down and suicidal that my mum and I agreed. I felt weird and uncoordinated on such a high dose so I went down to 125 mg which I am currently at. I’m going to see a new psychiatrist soon hopefully. Applying a different mindset doesn’t keep the PGAD at bay any longer. 


Before I even started the meds I’ve had almost constant migraines which is most likely anxiety related. Recently I’ve been able to make the PGAD go away by thinking about my headaches in a different way (it’s really complicated and difficult to describe), so it is probably due to the meds changing my brain chemistry, changing nerve pathways. I’m currently more emotionally stable.


I want to ask does staying at 125 mg for another month sound like a good plan, then tapering off veery slowly (I didn’t know about the 10% rule back then)?


4 March 2016: Zoloft 25 mg

10 March 2016: Zoloft 50 mg

15 March 2016: Zoloft 75 mg

17 March 2016: Zoloft 100 mg

7 April 2016: Zoloft 150 mg 

23 November 2017: Zoloft 125 mg

27 December 2017: Zoloft 100 mg

12 January 2018: Zoloft 125 mg

13 January 2018: Zoloft 150 mg

Share this post


Link to post
AliG

Hi Butters. Welcome and thanks for doing your drug history.

 

It seems that you have been up and down in your dosing which is likely exacerbating withdrawal symptoms ~ mostly the PGAD which can be both an effect and a withdrawal symptom This is caused by the drugs and in most cases reverts back to normal, in time.

 

Are you on 125mg? Your signature says : 150 mg.

 

Why did your doctor up your dose X 4 , in a 2 week period in March 2016? Then 3 weeks later upped it another 50 mg? This seems excessive ... but it's often what they do.

 

SA recommends tapering by 10 % of your current dose with a hold of at least 4 weeks before your next decrease. The 10% taper method is a harm reduction approach to going off psychiatric drugs.

 

This link explains:

Why taper by 10% of my dosage?

 

Yes, staying at that dose and then gently tapering by 10% is a good plan but please stay stable with your dose for now, as you have had a lot of ups and downs recently.

 

This is your thread to journal and ask questions~ please don't hesitate.

Welcome to SA,

Ali


Many SSRI's and SSNRI's over 20 years. Zoloft for 7 years followed by Effexor, Lexapro, Prozac, Cymbalta, Celexa, Pristiq, Valdoxan, Mianserin and more - on and off. No tapering. Cold turkey off Valdoxan - end of May 2014

 

                                                  Psych Drug - free since May 2014
.
         

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy